MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558360
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon detachment.Imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results.The cre fixed wire dilatation balloon device was not returned for analysis.A technical analysis could not be performed.However, a media analysis was performed on the photos provided by the complainant where it can be observed that the catheter was detached and balloon rupture.No other problems with the device were noted.According to the media analysis performed, boston scientific concludes the reported event of balloon burst was confirmed.Based on the evidence provided, it was reported that the documentation attached includes pictures where it can be observed the balloon with evidence of burst.The conclusion is acceptable because of the analysis of the available information in the complaint did not determine a more specific complaint cause, in addition, without proper evaluation of the device, it remains unknown the most probable causes that contributed to the event.Therefore, the most probable root cause of the clinical observations is cause not established.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2026.During the procedure, it was reported that the balloon ruptured during use and was unable to reach full inflation pressure.A photo of the complaint device was provided shows the balloon was burst and the balloon detached.There were no patient complications reported as a result of this event.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25146049
Report Number3005099803-2026-01850
Device Sequence Number16134930
Product Code KNQ
UDI-Device Identifier08714729195986
UDI-Public(01)08714729195986(17)260523(10)34093912
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberM00558360
Device Catalogue NumberM00558360
Device Lot Number0034093912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/12/2026
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexUnknown